Doctor insights on:
Depression And Birth Control Pills
Include being down or sad most of the time, loss of interest/pleasure in usual activities, unintended increase or decrease in appetite/weight, sleeping more or less than usual, being agitated or lethargic, feeling worthless or inappropriately guilty or self critical, having difficulty concentrating or making decisions, & thinking of death & dying. Suicidal ...Read more
Sometimes: If you are more depressed since starting birth control, it may be a side effect. Compare your mood overall since being on birth control to before. If you are consistently more depressed tell your doctor and see if there is another birth control or lower dose he/she can recommend. That being said, most females I see taking birth control are fine. But check with your doctor if unsure. ...Read moreSee 1 more doctor answer
Usually Progestrone: Birth control pills differ in their dosages and types of Estrogens and progesterone. More women have depression from progesterone. However some get it from some of the different types of estrogens. A good rule of thumb is to try the lowest dose pill with the least Progesterone first. ...Read more
If birth control pills were adding to my depression, how long after going off of them would i notice a difference?
Right away: The hormones in birth control pills are gone from you system in a day, and then your body will start to have a natural cycle--which involves hormonal changes, which can also affect your moods. Lots of things also affect moods, but if you are persistently feeling depressed, you should see your doctor. ...Read moreSee 1 more doctor answer
Depression ; OC's: Oral contraceptives (oc's) can all cause depression, but this effect is not automatic for all women. Emotional balance is a very complex thing, not regulated by hormones alone -- yet in some women can certainly be affected by them. You ; your ob-gyn physician may find that oc's differ in these effects for you. You may also have a depression which needs treatment regardless of oc's. ...Read more
I am 28f. i have pcod. doctor prescribed birth control pills to avoid enlargement of ovary but they are causing depression. so what would be solution?
Antidepressants: unfortunately, the only known treatment to suppress the ovaries is hormonal. You have to decide which benefits outweigh the risks. Perhaps you can take the pill intermittently. Perhaps you can try a mood stabilizer if you want to treat the PCOS. Discuss with your doctor. ...Read more
Contraception is also known as Birth control. Contraceptiion is a means of preventing conception (or fertilization). There are hormonal and non hormonal methods of preventing sperm and egg from meeting. Talk to your doctor or clinic about what options are best for you. There are short acting methods (condoms, pills, patch, ring) and long ...Read more
- Talk to a doctor live online for free
- What can i do about birth control related nausea and vomiting change pill types?
- Period while breastfeeding and on birth control pills
- Can birth control pills give you spider and varicose veins on your legs?
- Ask a doctor a question free online
- Can taking estrogen pills and birth control cause any health problems?
- Birth control pills and rheumatoid arthritis
- Amoxicillin and birth control pills
- Missing birth control pills in the first week and pregnancy
- Talk to a gynecologist online for free